MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406124
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
While removing the catheters post procedure from the groin, the fast-cath hemostasis introducer ripped.Part of the device was still in the patient but able to be removed because the catheter was still in the patient.
 
Additional Manufacturer Narrative
Product evaluation: the reported event of "the fast-cath hemostasis introducer ripped" could not be confirmed.The results of the investigation are inconclusive since the device was not received in the product performance engineering lab for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.The fast-cath introducer instructions for use (ifu) cautions the user to not attempt to advance or withdraw guidewire if resistance is felt.Use fluoroscopy to determine cause.The fast-cath introducers instructions for use (ifu) recommends the user advance dilator/sheath assembly with a twisting motion to avoid damage to the sheath or vessel.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7608457
Report Number3005334138-2018-00164
Device Sequence Number1695132
Product Code DYB
UDI-Device Identifier05414734014052
UDI-Public05414734014052
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K914090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date12/31/2020
Device Model Number406124
Device Catalogue Number406124
Device Lot Number6288956
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer10/11/2018
Initial Report FDA Received Date06/16/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age25 YR
Patient Weight49